Alert archive / California / Wind Advisories in 2012

Wind Advisory 18, NWS Los Angeles, CA

February 25, 2012Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Feb 25, 2012, 8:46 PM PST for Los Angeles County, California. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2012, 8:46 PM PST (04:46 UTC)
Expired
Feb 26, 2012, 9:46 AM PST
In force
13 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 4.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2012-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2012-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WWUS76 KLOX 260446
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
846 PM PST SAT FEB 25 2012

.A TIGHENING OFFSHORE PRESSURE GRADIENT WILL CREATE GUSTY
WINDS THROUGH SUNDAY MORNING...ESPECIALLY THROUGH AND BELOW THE
PASSES AND CANYONS OF SOUTHWEST CALIFORNIA.

CAZ039-052-261100-
/O.NEW.KLOX.WI.Y.0018.120226T0446Z-120226T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
846 PM PST SAT FEB 25 2012

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. 

* WINDS...NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH
  HAVE DEVELOPED ACROSS SOUTHERN SANTA BARBARA COUNTY THIS
  EVENING. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT.

* IMPACTS...GUSTY CROSS WINDS ON AREA ROADWAYS MAY CREATE
  HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-054-261100-
/O.NEW.KLOX.WI.Y.0018.120226T0600Z-120226T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
846 PM PST SAT FEB 25 2012

...WIND ADVISORY IN EFFECT UNTIL 11 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST SUNDAY. 

* WINDS...NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH LOCAL GUSTS
  UP TO 50 MPH WILL CONTINUE TO DEVELOP THIS EVENING...THEN SHIFT
  TO THE NORTH TO NORTHEAST AFTER MIDNIGHT. WINDS WILL DIMINISH
  DURING THE LATE MORNING HOURS ON SUNDAY.

* IMPACTS...GUSTY CROSS WINDS ON AREA ROADWAYS MAY CREATE
  HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ044-045-547-261100-
/O.NEW.KLOX.WI.Y.0018.120226T1100Z-120226T1900Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
846 PM PST SAT FEB 25 2012

...WIND ADVISORY IN EFFECT FROM 3 AM TO 11 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM PST SUNDAY.

* WINDS...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH
  WILL DEVELOP LATE TONIGHT AND PERSIST THROUGH SUNDAY MORNING.

* IMPACTS...GUSTY CROSS WINDS ON AREA ROADWAYS MAY CREATE
  HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-088-261100-
/O.NEW.KLOX.WI.Y.0018.120226T1100Z-120226T1900Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL...
VALENCIA
846 PM PST SAT FEB 25 2012

...WIND ADVISORY IN EFFECT FROM 3 AM TO 11 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM PST SUNDAY.

* WINDS...NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS UP TO 45
  MPH WILL DEVELOP LATE TONIGHT AND PERSIST THROUGH SUNDAY
  MORNING.

* IMPACTS...GUSTY CROSS WINDS ON AREA ROADWAYS MAY CREATE
  HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
2 follow-up statements
432 
WWUS76 KLOX 261116
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
316 AM PST SUN FEB 26 2012

.INCREASING OFFSHORE PRESSURE GRADIENTS WILL CREATE GUSTY WINDS
THROUGH THE MORNING THROUGH AND BELOW THE PASSES AND CANYONS OF
SOUTHWEST CALIFORNIA.

CAZ039-052-261230-
/O.EXP.KLOX.WI.Y.0018.000000T0000Z-120226T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
316 AM PST SUN FEB 26 2012

...WIND ADVISORY HAS EXPIRED...

NORTH WINDS 15 TO 25 MPH WITH A FEW GUSTS TO 35 MPH WILL PERSIST
THROUGH MID MORNING.

$$

CAZ053-054-261900-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-120226T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
316 AM PST SUN FEB 26 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING...

* WINDS...NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 50
  MPH WILL CONTINUE THROUGH LATE MORNING.

* IMPACTS...GUSTY CROSS WINDS ON AREA ROADWAYS MAY CREATE 
  HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ044-045-547-261900-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-120226T1900Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
316 AM PST SUN FEB 26 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING...

* WINDS...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO
  40 MPH AND PERSIST THROUGH THE MORNING.

* IMPACTS...GUSTY CROSS WINDS ON AREA ROADWAYS MAY CREATE 
  HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-088-261900-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-120226T1900Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL...
VALENCIA
316 AM PST SUN FEB 26 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING...

* WINDS...NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO
  45 MPH AND PERSIST THROUGH THE MORNING.

* IMPACTS...GUSTY CROSS WINDS ON AREA ROADWAYS MAY CREATE 
  HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ASR
466 
WWUS76 KLOX 261746
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
946 AM PST SUN FEB 26 2012

...ALL WIND ADVISORIES HAVE BEEN CANCELLED...

.HIGH PRESSURE OVER THE GREAT BASIN...RESPONSIBLE FOR THE GUSTY
OFFSHORE WINDS...HAS WEAKENED. AS A RESULT...THE OFFSHORE WINDS
HAVE FALLEN BELOW ADVISORY LEVELS AND IS HEREBY CANCELLED. 

CAZ044>046-053-054-088-547-261900-
/O.CAN.KLOX.WI.Y.0018.000000T0000Z-120226T1900Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA...
LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
946 AM PST SUN FEB 26 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

LOCALIZED NORTHEAST WINDS GUSTING TO 35 MPH WILL CONTINUE IN WIND
FAVORED LOCATIONS OTHERWISE A GENERAL NORTHEAST WIND 5-15 MPH WILL
PREVAIL TODAY. 

$$

TRM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 4:00 PM PST, 4 hours 46 minutes earlier.

Area forecast discussion, Feb 25, 4:00 PM PST, 4 hours 46 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
400 PM PST SAT FEB 25 2012

UPDATE AVIATION SECTION

.SYNOPSIS...
BREEZY WINDS AND COOLER TEMPERATURES INTO SUNDAY. A COLD LOW WILL
ARRIVE BY EARLY MONDAY MORNING FOR WIDESPREAD GUSTY WINDS AND MOSTLY
LIGHT SHOWERS WITH LOW SNOW LEVELS ON MONDAY. A SLIGHT WARMING TREND
WILL START ON TUESDAY AND CONTINUE THROUGH THE END OF THE WEEK...BUT
OVERALL THE TEMPERATURES NEXT WEEK WILL REMAIN BELOW THE SEASONAL
NORMALS UNTIL FRIDAY.

&&

.SHORT TERM (TODAY-TUESDAY)...
TEMPERATURES RUNNING 5-10 DEGREES COOLER TODAY THANKS TO A SOLID
ONSHORE PUSH AND A FAIRLY DEEP MARINE LAYER. THE CENTRAL COAST IS
THE BIG EXCEPTION THANKS TO SOME GUSTY NORTH WINDS AND EARLY STRATUS
CLEARING...WITH MOST AREAS IN THE 70S. THIS CLEARING TREND IS
WORKING ITS WAY DOWN THE COAST...AND EXPECTING LOW CLOUDS AND FOG TO
BE GONE EVERYWHERE BY THIS EVENING...EXCEPT FOR A CHANCE OF SOME
LINGERING CLOUDS OVER THE LA COASTS.

SURFACE HIGH PRESSURE BEHIND A COLD TROUGH CURRENTLY PUSHING THROUGH
THE NORTHWESTERN STATES WILL SETTLE INTO THE GREAT BASIN SUNDAY
MORNING. THIS WILL CREATE GUSTY NORTH WINDS OVER MOST MOUNTAINS
TONIGHT...ESPECIALLY THE I-5 CORRIDOR...THEN DESCEND DOWN INTO THE
FAVORED VALLEYS/COASTS IN THE MORNING AS THE FLOW SHIFTS TO THE
NORTHEAST. ALTHOUGH THESE WINDS WILL BE QUITE BREEZY...NOT EXPECTING
THEM TO BE STRONG ENOUGH TO WARRANT A WIND ADVISORY...SAVE FOR
POSSIBLY THE I-5 CORRIDOR THIS EVENING. PLUS...THIS SHOULD BE A
QUICK HITTER...WITH ONSHORE FLOW RETURNING BY SUNDAY AFTERNOON.
TEMPERATURES WILL START OFF SIMILAR TO TODAY SUNDAY MORNING...BUT
THEN QUICKLY COOL OFF IN THE AFTERNOON WITH THE ONSHORE FLOW AND
APPROACHING STORM SYSTEM.

A COLD TROUGH CURRENTLY ABOUT 1000 MILES WEST OF SEATTLE WILL DROP
INTO CENTRAL CALIFORNIA BY MONDAY MORNING AND DEEPEN ALONG THE WAY.
THIS WILL BRING A BIG CHANGE TO THE WEATHER ON MONDAY...WITH
COLD...WINDY...AND LIKELY WET CONDITIONS. HIGHS WILL STRUGGLE TO
BREACH 60...AND WIDESPREAD GUSTY WEST WINDS WILL LIKELY REQUIRE WIND
ADVISORIES OVER NEARLY ALL LAND AREAS AND GALE WARNINGS OVER ALL
COASTAL WATERS. THERE SHOULD BE ENOUGH COLD AIR ALOFT TO CREATE
SHOWERS OVER A GOOD PORTION OF THE REGION...AND IF A WEAK FRONT
FORMS WITH THIS THING MOST AREAS WOULD SEE MEASURABLE PRECIP. THIS
SYSTEM WILL BE SEVERELY MOISTURE STARVED...WITH PWATS TOPPING OUT AT
AROUND 0.50 INCHES...THOUGH THERE WILL BE SOME LINGERING LOW LEVEL
MOISTURE LEFT OVER FROM A DECAYING MARINE LAYER. AS A RESULT...THIS
LOOKS LIKE A SCENARIO WITH HIGH POPS AND LOW AMOUNTS MOSTLY UNDER
0.10 INCHES. A FEW AREAS COULD SEE AMOUNTS AROUND 0.25 INCHES...LIKE
THE SAN GABRIEL RANGE AND THE CENTRAL COAST.

WITH THE VERY COLD AIRMASS...SNOW LEVELS WILL LIKELY BE THE LOWEST
OF THE SEASON...POSSIBLY DROPPING TO AROUND 2000 FEET OVER THE
INTERIOR SECTIONS. ALTHOUGH ACCUMULATIONS SHOULD NOT BE HIGH...THIS
MEANS THAT THE ANTELOPE VALLEY...GRAPEVINE...AND INTERIOR SLO/SBA
VALLEYS SHOULD SEE A DUSTING OF SNOW. THE NEED FOR WINTER WEATHER
ADVISORIES LOOK FAVORABLE AT THIS POINT. ACCUMULATIONS UP TO 2-4
INCHES IN THE MOUNTAINS ARE POSSIBLE...ESPECIALLY OVER THE SAN
GABRIEL RANGE.

THIS SYSTEM WILL MOVE THROUGH QUICKLY ON MONDAY NIGHT...BRINGING
CLEAR AND COLD CONDITIONS FOR TUESDAY MORNING. THIS SHOULD RESULT IN
MOST LOW TEMPERATURES IN THE 20S AND 30S...WITH THE NEED FOR SEVERAL
FROST ADVISORIES LIKELY. HIGH TEMPERATURES ON TUESDAY WILL REMAIN
VERY COOL...AND WELL BELOW NORMAL.

.LONG TERM (WEDNESDAY-SATURDAY)...
A DEEP TROUGH IS STILL ON TARGET TO CAUSE QUITE A STIR OVER THE
PACIFIC NORTHWEST BY WEDNESDAY. THE LEFT OVERS OF A COLD FRONT FROM
THIS SYSTEM WILL SWEEP DOWN THE WEST COAST...BUT THERE IS STILL
QUITE A BIT OF UNCERTAINTY AS TO WHAT WILL BE LEFT BY THE TIME IT
MAKES IT DOWN TO OUR NECK OF THE WOODS. SOME EXTENDED MODELS LIKE
RAIN...BUT OTHERS DONT. THERE IS ENOUGH OF A CHANCE TO WARRANT
MENTION IN THE FORECAST...AND ADDED SOME POPS TO SLO AND SBA
COUNTIES...BUT WE SHOULD HAVE A BETTER IDEA OVER THE NEXT COUPLE OF
DAYS.

RIDGING AND PERIODS OF NORTH FLOW WILL FOLLOW...WITH GRADUAL WARMING
LIKELY THURSDAY THROUGH SATURDAY. BY THE WEEKEND...WE MAY BE IN
STORE FOR ANOTHER DRY PERIOD OF ABOVE NORMAL TEMPERATURES.

&&

.AVIATION...26/0000Z.

VFR CONDITIONS SHOULD REMAIN PREVALENT OVER MOST TERMINALS EXCEPT
FOR A CHANCE OF IFR TO MVFR CONDITIONS AT LOS ANGELES COUNTY COASTAL
TERMINALS TONIGHT. PERIODS OF MODERATE TO OCCASIONALLY STRONG
LOW-LEVEL WIND SHEAR WILL LIKELY DEVELOP AROUND 06Z TONIGHT FOR
KOXR...KPMD...AND KWJF...WITH A CHANCE OF WIND SHEAR AND TURBULENCE
ISSUES AT KSBA...KVNY...AND KBUR. WIND ISSUES SHOULD SUBSIDE AROUND
18Z SUNDAY.

KLAX...THERE IS A 50 PERCENT CHANCE OF IFR TO MVFR CONDITIONS
THROUGH 05Z TONIGHT...THEN VFR CONDITIONS SHOULD BECOME PREVALENT.
THERE IS A 30 PERCENT CHANCE OF IFR CONDITIONS DEVELOPING BETWEEN
08Z AND 12Z...WITH VFR CONDITIONS REDEVELOPING BY 17Z SUNDAY AT THE
LATEST.

KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A
40 PERCENT CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE
DEVELOPING BETWEEN 01Z AND 05Z TONIGHT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXMWWLOX).
GALE WATCH (SEE LAXMWWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...KITTELL
AVIATION...HALL
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 25, 4:00 PM PST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
400 PM PST SAT FEB 25 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-261400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
400 PM PST SAT FEB 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT
GALE FORCE WINDS WITH HAZARDOUS SEA CONDITIONS WILL CONTINUE TO
AFFECT AREAS OFF THE CENTRAL COAST. BREEZY NORTH WINDS WILL AFFECT
THE MOUNTAINS TONIGHT...CREATING GUSTY CROSS WINDS FOR HIGH PROFILE
VEHICLES THROUGH THE I-5 CORRIDOR.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

BREEZY NORTHEAST WINDS WILL AFFECT PORTIONS OF LOS ANGELES AND
VENTURA COUNTIES SUNDAY MORNING. A COLD STORM SYSTEM WILL AFFECT THE
AREA ON MONDAY. WIDESPREAD GUSTY WEST TO NORTHWEST WINDS WILL AFFECT
MOST OF THE AREA...INCLUDING GALE FORCE WINDS OVER ALL COASTAL
WATERS. LIGHT SHOWERS WILL CREATE SLICK ROAD CONDITIONS FOR THE WORK
COMMUTE. SNOW LEVELS DOWN TO AS LOW AS 2000 FEET COULD RESULT IN
LIGHT SNOW OVER GRAPEVINE...AS WELL AS THE INTERIOR VALLEYS
INCLUDING THE ANTELOPE VALLEY.

ANOTHER WEAK STORM SYSTEM MAY IMPACT THE AREA ON WEDNESDAY.

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KITTELL

In the hours before

Special weather statement, Feb 25, 3:58 PM PST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
358 PM PST SAT FEB 25 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-261230-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
358 PM PST SAT FEB 25 2012

...A COLD AND WINDY WINTER STORM TO AFFECT THE AREA ON MONDAY...

A VERY COLD AND STRENGTHENING TROUGH CURRENTLY WEST OF SEATTLE
WILL MOVE INTO CENTRAL CALIFORNIA LATE SUNDAY NIGHT. THIS WILL
BRING COLD...WINDY...AND LIKELY WET CONDITIONS TO MUCH OF CENTRAL
AND SOUTHERN CALIFORNIA ON MONDAY.

A DEEP LAYER OF STRONG WEST TO NORTHWEST FLOW GENERATED BY THIS
SYSTEM WILL BRING WIDESPREAD GUSTY WINDS TO MOST OF THE AREA.
THESE WINDS WILL FIRST AFFECT THE MOUNTAINS AND THE ANTELOPE
VALLEY EARLY MONDAY MORNING...THEN EXPAND IN COVERAGE AND
STRENGTHEN BY MONDAY AFTERNOON...BEFORE WEAKENING LATER MONDAY
EVENING. WIND ADVISORIES WILL LIKELY BE NEEDED FOR ALL COASTAL
AREAS AND INTERIOR VALLEYS WITH GUSTS EXCEEDING 40 MPH...AS WELL
AS ALL MOUNTAIN AREAS WHERE GUSTS OVER 50 MPH ARE EXPECTED. THESE
WINDS WILL ALSO AFFECT ALL COASTAL WATERS...WITH GALE FORCE
CONDITIONS AND HAZARDOUS SEAS.

THERE SHOULD BE ENOUGH COLD AIR ALOFT ASSOCIATED WITH THIS SYSTEM
TO CREATE SHOWERS OVER MOST OF THE REGION. THIS SYSTEM WILL BE
SEVERELY MOISTURE STARVED HOWEVER...BUT WILL HAVE SOME LINGERING
LOW LEVEL MOISTURE TO WORK WITH...LEFT OVER FROM A DECAYING MARINE
LAYER. AS A RESULT...WHILE THE PROBABILITY FOR MEASURABLE
PRECIPITATION IS FAIRLY HIGH...RAINFALL AMOUNTS WILL MOSTLY BE
LIGHT AND UNDER 0.10 INCHES. A FEW AREAS COULD SEE AMOUNTS AROUND
0.25 INCHES...LIKE THE FAVORED SAN GABRIEL RANGE AND THE CENTRAL
COAST. IF A WEAK FRONTAL BAND FORMS WITH THIS SYSTEM...THESE
RAINFALL AMOUNTS WILL BE SLIGHTLY HIGHER.

THE VERY COLD NATURE OF THIS SYSTEM WILL LIKELY RESULT IN SOME OF
THE LOWEST SNOW LEVELS OF THE SEASON. SNOW LEVELS SHOULD START OFF
BETWEEN 2000 AND 2500 FEET MONDAY MORNING...RAISING SLIGHTLY TO
AROUND 3000 FEET IN THE AFTERNOON...THEN QUICKLY LOWERING BACK
DOWN TO AROUND 2000 FEET MONDAY NIGHT. ALTHOUGH ACCUMULATIONS
SHOULD NOT BE HIGH DUE TO THE LACKING MOISTURE...THIS MEANS THAT
THE ANTELOPE VALLEY...GRAPEVINE...AND INTERIOR VALLEYS SHOULD SEE
A DUSTING OF SNOW WHERE SHOWERS DEVELOP. ACCUMULATIONS UP TO 2 TO
4 INCHES IN THE MOUNTAINS ARE POSSIBLE...PRIMARILY OVER THE SAN
GABRIEL RANGE ABOVE 4000 FEET. WITH THE LOW ELEVATION SNOW AND
GUSTY WINDS...WINTER WEATHER ADVISORIES MAY BE NEEDED AS WE DRAW
NEAR TO THE EVENT.

RAPID CLEARING IS EXPECTED MONDAY NIGHT AS THE STORM SYSTEM MOVES
TO THE EAST. THE AIR MASS BEHIND THE SYSTEM WILL BE VERY
COLD...AND WILL RESULT IN VERY COLD OVERNIGHT TEMPERATURES INTO
EARLY TUESDAY MORNING. AREAS OF SUB-FREEZING TEMPERATURES WITH
FROST ARE LIKELY AWAY FROM THE COAST...AND SEVERAL FROST
ADVISORIES WILL LIKELY REQUIRED.

KITTELL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 3:18 AM PSTGale WarningLOX47 hr
Feb 26, 2:46 PM PSTWind AdvisoryLOXLos Angeles36 hr

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.